Indiana, 2004Strong Wind in Indiana, March 7, 2004
March 7, 2004 · NWS PAH · 2 events in 2 counties and zones
Strong northwest winds caused some minor property damage in the Evansville area. M.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong northwest winds caused some minor property damage in the Evansville area. The peak wind gust measured at the Evansville airport was 45 MPH around 2 P.M. About 1,000 utility customers lost power in Boonville when a tree fell, taking down power lines and a utility pole. A much smaller power outage on the north side of Evansville affected about 50 customers. Sparks from a tree limb blowing into power lines caused a grass fire in Evansville. The strong northwest winds were immediately behind a cold front that passed through during the late morning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 7, 3:15 AM CST, 9 hours 45 minutes earlier.
Area forecast discussion, Mar 7, 3:15 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CST SUN MAR 7 2004
.DISCUSSION...
LATEST SATELLITE IR LOOPS SHOW MID-HIGH CLOUD SHIELD ASSOCIATED WITH
INCOMING FRONT WL AFFECT MOST OF FA TODAY...BUT PROBABLY WONT
PRECLUDE AT LEAST A PTSUNNY SKY AT TIMES. TIGHTENING GRADIENT WITH
STIFF WINDS WL BE THE MAIN FACTOR W/THIS SYSTEM PACKAGE...WITH BOTH
MOS AND WINDS ALOFT SUPPORTIVE OF 15-25 MPH WITH SOME HIGHER GUSTS
POSSIBLE.
WE REMAIN IN PREDOMINANT NW FLOW ALOFT THRU MOST OF THE FORECAST
PERIOD THEREAFTER WITH SEVERAL SYSTEM PASSAGES EXPECTED. LTL BEYOND
MINOR TWEEKING TO GOING PACKAGE...WITH SOME TIMING NUANCES BASED ON
LATEST 00Z MODEL DATA.
PRETTY MUCH BOUGHT CONSISTENCY OF GFS AND THUS WENT WITH MAV AND MEX
MOS THROUGHOUT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
KY...NONE.
MO...NONE.
&&
Hazardous weather outlook, Mar 7, 5:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST SUN MAR 7 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-081100-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
500 AM CST SUN MAR 7 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
FLOODING IS EXPECTED ON THE BIG MUDDY RIVER. SEE THE LATEST RIVER
STATEMENTS / SDFFLSPAH / FOR MORE DETAILED INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FLOODING IS EXPECTED TO CONTINUE ON THE BIG MUDDY RIVER. SEE THE
LATEST RIVER STATEMENTS / SDFFLSPAH / FOR MORE DETAILED INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, Vanderburgh
- When
- March 7, 1:00 PM CST to 5:00 PM CST
- Where
- Vanderburgh forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.025, -87.586 (the zone’s center; the record gives no point)
Strong Wind, Warrick
- When
- March 7, 1:00 PM CST to 5:00 PM CST
- Where
- Warrick forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.092, -87.272 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Carolina, March 7 to 8, 20041 death · 2 injured · $385,000 · 65 kt wind · 9 events
- High Wind in South Carolina, March 7, 20041 death · $120,000 · 60 kt wind · 11 events
- High Wind in North Carolina, March 7, 2004$136,000 · 65 kt wind · 31 events
- Damaging Winds in North Carolina, March 7, 2004$420,000 · 65 kt wind · 5 events
- High Wind in Iowa, March 7, 2004$165,000 · 11 events
- High Wind in North Carolina, March 7, 2004$170,000 · 50 kt wind · 4 events
- High Wind in North Carolina, March 7, 2004$85,000 · 50 kt wind · 13 events
- High Wind in North Carolina, March 7, 2004$70,000 · 60 kt wind · 3 events
- Strong Wind in Wisconsin, March 7 to 8, 2004$33,000 · 12 events
- High Wind in South Carolina, March 7 to 8, 2004$50,000 · 65 kt wind · 1 event
- High Wind in North Carolina, March 7, 2004$29,000 · 60 kt wind · 11 events
- High Wind in Georgia, March 7, 2004$30,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387109, 5387110.